The local strong and weak solutions for a generalized pseudoparabolic equation. (English) Zbl 1246.35113

Summary: The Cauchy problem for a nonlinear generalized pseudoparabolic equation is investigated. The well-posedness of local strong solutions for the problem is established in the Sobolev space \(C([0, T); H^s(\mathbb R)) \bigcap C^1([0, T); H^{s-1}(\mathbb R))\) with \(s > 3/2\), while the existence of local weak solutions is proved in the space \(H^s(\mathbb R)\) with \(1 \leq s \leq 3/2\). Further, under certain assumptions of the nonlinear terms in the equation, it is shown that there exists a unique global strong solution to the problem in the space \(C([0, \infty); H^s(\mathbb R)) \bigcap C^1([0, \infty); H^{s-1}(\mathbb R))\) with \(s \geq 2\).


35K70 Ultraparabolic equations, pseudoparabolic equations, etc.
35K15 Initial value problems for second-order parabolic equations
35K55 Nonlinear parabolic equations
Full Text: DOI


[1] P. L. Davis, “A quasilinear parabolic and a related third order problem,” Journal of Mathematical Analysis and Applications, vol. 40, pp. 327-335, 1972. · Zbl 0261.35049
[2] B. D. Coleman and W. Noll, “An approximation theorem for functionals, with applications in continuum mechanics,” Archive for Rational Mechanics and Analysis, vol. 6, no. 1, pp. 355-370, 1960. · Zbl 0097.16403
[3] R. E. Showalter and T. W. Ting, “Pseudoparabolic partial differential equations,” SIAM Journal on Mathematical Analysis, vol. 1, pp. 1-26, 1970. · Zbl 0199.42102
[4] G. W. Chen and H. X. Xue, “Global existence of solution of Cauchy problem for nonlinear pseudo-parabolic equation,” Journal of Differential Equations, vol. 245, no. 10, pp. 2705-2722, 2008. · Zbl 1156.35414
[5] P. G. Kevrekidis, I. G. Kevrekidis, A. R. Bishop, and E. S. Titi, “Continuum approach to discreteness,” Physical Review E, vol. 65, no. 4, Article ID 046613, 13 pages, 2002. · Zbl 1244.39005
[6] J. L. Bona and L. Luo, “Asymptotic decomposition of nonlinear, dispersive wave equations with dissipation,” Physica D, vol. 152-153, pp. 363-383, 2001. · Zbl 0982.35018
[7] J. Albert, “Dispersion of low-energy waves for the generalized Benjamin-Bona-Mahony equation,” Journal of Differential Equations, vol. 63, no. 1, pp. 117-134, 1986. · Zbl 0596.35109
[8] T. Kato and G. Ponce, “Commutator estimates and the Euler and Navier-Stokes equations,” Communications on Pure and Applied Mathematics, vol. 41, no. 7, pp. 891-907, 1988. · Zbl 0671.35066
[9] S. Y. Lai and Y. H. Wu, “The local well-posedness and existence of weak solutions for a generalized Camassa-Holm equation,” Journal of Differential Equations, vol. 248, no. 8, pp. 2038-2063, 2010. · Zbl 1187.35179
[10] S. Y. Lai and Y. H. Wu, “Existence of weak solutions in lower order Sobolev space for a Camassa-Holm-type equation,” Journal of Physics A, vol. 43, no. 9, Article ID 095205, 13 pages, 2010. · Zbl 1190.35060
[11] Y. A. Li and P. Olver, “Well-posedness and blow-up solutions for an integrable nonlinearly dispersive model wave equation,” Journal of Differential Equations, vol. 162, no. 1, pp. 27-63, 2000. · Zbl 0958.35119
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.